Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 37, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 23, 2011, 2:51 PM EDT for Clark County, Jefferson County, Scott County, Indiana; Trimble County, Kentucky. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2011, 2:51 PM EDT (18:51 UTC)
- Expired
- Mar 23, 2011, 3:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, IN, Jefferson County, IN, Scott County, IN, Trimble County, KY
The radar
The Louisville radar (KLVX), 73 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 3:01 PM EDT | HAIL 0.88 | 1 S Underwood, IN | HAIL COMPLETELY COVERED THE GROUND NEAR CLARK AND SCOTT COUNTY LINES |
| Mar 23, 3:02 PM EDT | HAIL 0.88 | Underwood, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 1:13 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
698
WUUS53 KLMK 231851
SVRLMK
INC019-077-143-KYC223-231915-
/O.NEW.KLMK.SV.W.0037.110323T1851Z-110323T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 PM EDT WED MAR 23 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHEASTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 315 PM EDT
* AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LEOTA...MOVING EAST AT 60 MPH.
GOSHEN...
NABB AND MARYSVILLE...
PAYNESVILLE AND SALUDA...
MOUNT PLEASANT AND TROUT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3853 8532 3856 8586 3857 8586 3857 8589
3863 8590 3867 8589 3868 8535
TIME...MOT...LOC 1851Z 268DEG 52KT 3860 8586
WIND...HAIL 60MPH 1.00IN
$$
EER2 follow-up statements
339 WWUS53 KLMK 231911 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 311 PM EDT WED MAR 23 2011 INC019-077-143-KYC223-231915- /O.CON.KLMK.SV.W.0037.000000T0000Z-110323T1915Z/ JEFFERSON IN-SCOTT IN-CLARK IN-TRIMBLE KY- 311 PM EDT WED MAR 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR WESTERN TRIMBLE...NORTHEASTERN CLARK...SOUTHEASTERN SCOTT AND SOUTHERN JEFFERSON COUNTIES... AT 306 PM EDT...A TRAINED SPOTTER REPORTED NICKLE SIZED HAIL COVERING THE GROUND IN UNDERWOOD...IN SOUTHERN CLARK COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NABB...MOVING EAST AT 60 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF NORTHEASTERN CLARK...SOUTHEASTERN SCOTT...SOUTHERN JEFFERSON AND WESTERN TRIMBLE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3853 8532 3855 8569 3867 8569 3868 8535 TIME...MOT...LOC 1910Z 268DEG 52KT 3861 8551 WIND...HAIL 60MPH 1.00IN $$ JSD
645 WWUS53 KLMK 231919 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 319 PM EDT WED MAR 23 2011 INC019-077-143-KYC223-231929- /O.EXP.KLMK.SV.W.0037.000000T0000Z-110323T1915Z/ JEFFERSON IN-SCOTT IN-CLARK IN-TRIMBLE KY- 319 PM EDT WED MAR 23 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN TRIMBLE...NORTHEASTERN CLARK...SOUTHEASTERN SCOTT AND SOUTHERN JEFFERSON COUNTIES HAS EXPIRED... TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3853 8532 3855 8569 3867 8569 3868 8535 TIME...MOT...LOC 1911Z 268DEG 52KT 3861 8549 $$ JSD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 12:39 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 23, 12:39 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1239 PM EDT WED MAR 23 2011 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TODAY AND TONIGHT)... TODAY... ...SEVERE STORMS EXPECTED THIS AFTERNOON AND EVENING... A SURFACE LOW CURRENTLY OVER SOUTH CENTRAL IOWA WILL SCOOT EAST SOUTHEAST THROUGH IL/IN/OH THROUGH THIS EVENING. SOUTHERN INDIANA AND CENTRAL KENTUCKY WILL BE SOLIDLY IN THE WARM SECTOR OF THIS LOW ALL DAY WITH STEADY SOUTHWESTERLY FLOW ADVECTING MID 50S TD/S INTO THE REGION BY THIS AFTERNOON. VERY STEEP MID LEVEL LAPSE RATES WILL OVERSPREAD UNSTABLE BOUNDARY LAYER THIS AFTERNOON COMBINED WITH 120-140 KNOT UPPER LEVEL JET NOSING INTO THE REGION. COLD FRONT WILL APPROACH THE REGION EARLY THIS AFTERNOON...WITH A MIDWEST VERSION OF A DRYLINE ACROSS OUR WESTERN CWA BORDER. THIS WILL SET THE STAGE FOR STRONG TO SEVERE STORMS TO DEVELOP ACROSS MUCH OF SOUTHERN INDIANA AND CENTRAL KENTUCKY...WITH AREAS EAST OF THE I-65 CORRIDOR SEEING THE BEST COVERAGE AND STRONGEST STORMS. ALTHOUGH THERE WILL NOT BE MUCH OF A DIRECTIONAL SHEAR COMPONENT...SPEED SHEAR WILL BE QUITE IMPRESSIVE...FAVORABLE ENOUGH FOR SPLITTING UPDRAFTS AND SUPERCELLS. FORECAST SOUNDINGS ARE VERY FAVORABLE FOR LARGE HAIL AS VERY STEEP MID LEVEL LAPSE RATES COMBINE WITH VERY LOW WET BULB ZERO HEIGHTS AROUND 7 K FEET. ADD A ROTATING UPDRAFT TO THE MIX AND LARGE TO VERY LARGE HAIL SEEMS POSSIBLE WITH THE MOST ORGANIZED STORMS. ALSO OF CONCERN...SOUNDINGS OFFER A DAMAGING WIND THREAT WITH DRY MID AND LOWER LEVELS COMBINED WITH STORM MOTION AROUND 40 TO 45 KNOTS. THE STORM PREDICTION CENTER HAS ISSUED A MODERATE RISK FOR PORTIONS OF CENTRAL AND EASTERN KENTUCKY TO ACCOUNT FOR THE UNUSUALLY LARGE HAIL THREAT...COMBINED WITH THE DAMAGING WIND THREAT. A SLIGHT RISK EXTENDS FURTHER WEST...ENCOMPASSING ALL OF OUR CWA. AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT...HOWEVER MORE BACKED SURFACE WINDS WOULD BE NEEDED FOR A GREATER TORNADO THREAT. ...TIMING AND LOCATION... TIMING AND LOCATION OF THUNDERSTORM DEVELOPMENT IS STILL A BIT TRICKY AS ENVIRONMENT LOOKS TO STAY CAPPED THROUGH EARLY AFTERNOON. LOADED GUN APPEARANCE TO SOUNDINGS SUGGEST THAT ONCE ORGANIZED CONVECTION IS ABLE TO FIRE CAP IS ERODED...IT WILL GO QUICKLY. IN THE MEANTIME...ISOLATED TO SCATTERED ELEVATED CONVECTION SHOULD BE ONGOING THROUGH MUCH OF THE MORNING AND EARLY AFTERNOON. LOOK FOR STRONGER STORMS TO DEVELOP AFTER 2 PM EDT ALONG A LINE FROM FRANKFORT SOUTHWESTWARD TO BOWLING GREEN...MOVING QUICKLY EAST SOUTHEAST BY LATE AFTERNOON AND EVENING. THIS SOLUTION IS SUGGESTED BY THE LOCAL WRF AT OUR OFFICE IN GENERAL AGREEMENT WITH THE 00Z SPC WRF. THE OVERALL LACK OF MOISTURE COMBINED WITH SOME OF THE HIGH RES MODEL OUTPUT SUGGESTS THAT MORE DISCRETE CELLS WILL INITIALLY FORM WITH BETTER COVERAGE DEVELOPING EAST OF THE I 75 CORRIDOR IN THE EVENING. THIS WOULD ONLY WARRANT SCATTERED POPS ACROSS OUR EASTERN CWA. HOWEVER GIVEN THE THREAT FOR MAGNITUDE OF HAIL AND WIND...HAVE POPS IN THE LIKELY RANGE TO INCREASE AWARENESS AS IMPACT COULD BE HIGH. THIS ALSO MATCHES WITH SURROUNDING OFFICES. TEMPERATURES SHOULD WARM INTO THE LOW TO MID 70S TODAY AHEAD OF THE COLD FRONT...WITH STEADY SOUTHWESTERLY WINDS BETWEEN 15 AND 20 MPH...GUSTING TO AROUND 30 MPH AT TIMES. TONIGHT... STRONG COLD FRONT WILL BE QUICKLY MAKING ITS WAY THROUGH THE REGION EARLY TONIGHT WITH MUCH COLDER AIRMASS QUICKLY LURKING BEHIND. EXPECT STEADY NORTHWESTERLY WINDS TO QUICKLY ADVECT MID 30S TEMPERATURES INTO SOUTHERN INDIANA BY THURSDAY MORNING...WITH LOWER 40S EXPECTED ACROSS CENTRAL KENTUCKY. ENOUGH LOW LEVEL MOISTURE LOOKS TO REMAIN FOR ISOLATED TO SCATTERED SPRINKLES OR RAIN SHOWERS MAINLY ALONG AND NORTH OF THE I 64 CORRIDOR. .LONG TERM (THURSDAY - TUESDAY)... THURSDAY THROUGH FRIDAY NIGHT... WILL FOLLOW THE PREVIOUS FORECASTER AND CONTINUE WITH THE BELOW-GUIDANCE FORECAST FOR TEMPERATURES TO FINISH OUT THE WORK WEEK. WITH THE EXITING SYSTEM THURSDAY MORNING...WE MAY SEE A FEW LINGERING SHOWERS OVER THE FAR ERN CWA/BLUEGRASS REGION OF KY. IT WOULD BE A VERY LIGHT MIX OF RA/SN BUT MOST IF NOT ALL PRECIP WILL BE EAST OF OUR AREA BY MID MORNING. A COLD NORTHWEST FLOW WILL REPLACE THE WARM WEATHER WE HAVE HAD LATELY...AS CANADIAN HIGH PRESSURE SETTLES IN FOR THURSDAY AFTERNOON THRU FRIDAY MORNING. WITH LINGERING CLOUDS AND COLD AIR ADVECTION...WILL TREND TOWARD THE COLDER MET GUIDANCE WITH THURSDAY HIGHS IN THE 40S EVERYWHERE EXCEPT THE FAR SOUTHWEST MAY ACTUALLY REACH 50. FRIDAY MORNING TEMPS WILL BE A CHILLY SHOCK...WITH TEMPS RADIATING OUT INTO THE UPPER 20S NE TO THE LOW 30S SW. BRR. WOULD NOT BE SURPRISED TO SEE A FEW SHELTERED AREAS SEE PATCHY FROST FORM. FRIDAY SHOULD BE A FEW DEGREES WARMER THAN THURSDAY GIVEN THAT MOST OF THE DAY WILL BE MOSTLY SUNNY BUT TEMPS WILL STILL STAY CLOSER TO COOLER MET GUIDANCE. LOOK FOR FRIDAY AFTERNOON HIGHS IN THE UPPER 40S NE TO THE MID 50S S. THE NEXT LOW PRESSURE SYSTEM WILL BE ORGANIZING OVER THE SRN PLAINS...WITH ITS WARM FRONT PUSHING TOWARDS OUR AREA FRIDAY AFTERNOON. CLOUDS WILL EVENTUALLY BE ON THE INCREASE...AND OVERRUNNING LIGHT RAIN WILL BE POSSIBLE OVER THE FAR WRN/SWRN CWA LATE FRIDAY AFTERNOON...SPREADING EASTWARD FRIDAY NIGHT. FRIDAY NIGHT LOWS SHOULD OCCUR EARLY...WITH TEMPS SLOWLY RISING TOWARD MORNING AS THE WARM FRONT APPROACHES. IT WILL STILL BE QUITE COOL WITH LOWS IN THE 30S MOST PLACES...EXCEPT THE SOUTH WHERE THE MID 40S COULD BE ATTAINED IF THE WARM FRONT IS CLOSE ENOUGH. IF ISENTROPIC LIFT IS STRONG ENOUGH TO YIELD LIGHT RAIN OVER NORTHERN SECTIONS OF THE CWA FRIDAY NIGHT...IT IS POSSIBLE THERE COULD BE A LIGHT RASN MIX BEFORE CHANGING ALL OVER TO LIGHT RAIN. NOT QUITE CONFIDENT IN THIS THOUGH SO WILL LEAVE OUT FOR NOW. SATURDAY-SUNDAY... THE WEEKEND WILL BE MARKED BY THE LOW PRESSURE SYSTEM...AND TEMPS WILL BE DETERMINED BY THE WARM FRONTAL LOCATION. THE LOW PRESSURE SYSTEM SHOULD TRANSLATE EASTWARD...MOVING ACROSS TN BY SUNDAY...PLACING OUR FAR SRN AREA PERHAPS JUST SOUTH OF THE WARM FRONT...AND ALL OTHER AREAS ON THE COOL SIDE. WILL TREND THE FAR SRN 1-2 TIERS OF COUNTIES WARMER THROUGH THE WEEKEND AND ALL OTHER AREAS COOLER THAN GUIDANCE. GENERALLY HAVE UPPER 40S TO LOW 50S MOST PLACES...AND THE FAR SOUTH AROUND 60 FOR HIGHS BOTH DAYS. PRECIP IS TRICKY TOO BUT THE SOUTHERN CWA SHOULD SEE THE BEST CHC OF PRECIP CLOSER TO THE LOW TRACK. TRENDED POPS DOWN OVER THE NORTH SATURDAY INTO SUNDAY...ENDING POPS FROM WEST TO EAST LATE SUNDAY EVENING. COULD GET A FEW STORMS TO WORK INTO THE SRN HALF OF THE CWA EITHER FROM STORMS ROOTED IN THE WARM SECTOR/BL...OR FROM ELEVATED INSTABILITY NORTH OF THE WARM FRONT. THINK THE GFS IS REALLY OVERDOING THE QPF WITH THIS SYSTEM...AND THERE IS POTENTIAL THAT OUR FAR NORTHERN CWA COULD SEE LITTLE TO EVEN NO PRECIP FROM THIS SYSTEM IF IT CONTINUES TO TRACK FURTHER SOUTH. FOR NOW HAVE LOW CHC POPS N TO HIGH CHC SOUTH THROUGHOUT THE WEEKEND. NO CHANGES MADE TO MONDAY-TUESDAY. PREV DISCUSSION BELOW. FOR MONDAY-TUESDAY...BOTH THE 22/12Z GFS AND EURO SOLUTIONS CONTINUE TO SHOW A DEEP 500HPA GYRE OFF THE SE CANADA COAST ON MONDAY. BOTH THE MODELS SHOW A RATHER DECENT LOOKING MID-LEVEL WAVE COMING OUT OF THE SOUTHERN PLAINS WHICH WILL INDUCE CYCLOGENESIS OVER EASTERN TEXAS MONDAY AFTERNOON. THIS LOW WILL MOVE THROUGH THE SOUTHEASTERN U.S. AND BRING ANOTHER ROUND OF PRECIPITATION TO THE REGION MONDAY NIGHT AND TUESDAY. THE COMPLICATING ISSUE HERE IS THAT THIS LOW WILL BE MOVING ALONG THE EDGE OF THE POLAR FRONTAL BOUNDARY AND SOME LOW-LEVEL COLD AIR WILL BE IN PLACE EARLY TUESDAY MORNING. IT IS CERTAINLY POSSIBLE BASED ON THE CURRENT 22/12Z GFS AND EURO RAW DATA THAT WE COULD A WINTRY MIX OF RAIN/SNOW VERY LATE MONDAY NIGHT AND TUESDAY MORNING. HOWEVER...AS WE MENTIONED ABOVE...THE 2M RAW TEMPS HAVE GENERALLY BEEN TOO COLD OVER THE LAST FEW WEEKS COMPARED TO THE VERIFICATION. FOR NOW...BASED ON THE CURRENT MODEL TRENDS...HAVE LOWERED TEMPS A BIT TUESDAY MORNING WITH TEMPERATURES CLOSE TO FREEZING WITH A MIX OF RAIN/SNOW. BOUNDARY LAYER TEMPS WILL RECOVER AND WARM ON TUESDAY RESULTING A CHANGE OVER TO RAIN AS TEMPS WARM BACK UP INTO THE MID-UPPER 40S. IT SHOULD BE NOTED THAT A FURTHER SOUTH SOLUTION COULD RESULT IN MORE WINTERY WEATHER. THIS WILL BE SOMETHING TO KEEP AN EYE ON OVER THE COMING WEEK. && .AVIATION (18Z TAF ISSUANCE)... AT 16Z A SURFACE LOW WAS CENTERED JUST NORTH OF INDIANAPOLIS WITH A COLD FRONT REACHING SOUTHWEST TO DALLAS. THE CU FIELD IS NOW WELL ESTABLISHED AND SCATTERED THUNDERSTORMS ARE EXPECTED TO SPROUT THIS AFTERNOON...WITH THE MOST COVERAGE DURING THE MIDDLE AND LATE AFTERNOON HOURS. STORMS WILL BEGIN TO DIMINISH WITH THE SETTING OF THE SUN THIS EVENING AND BE SWEPT OUT OF THE AREA COMPLETELY BY THE COLD FRONT. LOW CLOUDS ARE EXPECTED TO SURGE IN BEHIND THE FRONT AND CONTINUE INTO THURSDAY MORNING...AND MAY BE ON THE HIGH END OF MFVR. SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON WITH A FEW GUSTS TO 30KT POSSIBLE. THE FRONT WILL SWITCH WINDS AROUND TO THE NORTHWEST THIS EVENING BUT AT LOWER SPEEDS IN THE 9 TO 14KT RANGE. WINDS WILL VERY SLOWLY DECREASE THURSDAY AND WILL REMAIN OUT OF THE NORTHWEST. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........BJS LONG TERM.........AL AVIATION..........13
Hazardous weather outlook, Mar 23, 1:38 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 138 PM EDT WED MAR 23 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-241745- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 138 PM EDT WED MAR 23 2011 /1238 PM CDT WED MAR 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 9PM EDT...8PM CDT. SEVERE STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A COLD FRONT MOVES FROM WEST TO EAST ACROSS THE REGION. STORMS WILL MOVE QUICKLY TO THE EAST SOUTHEAST THROUGH EARLY THIS EVENING. THE MAIN THREATS WITH THESE STORMS... ESPECIALLY ALONG AND EAST OF THE I 65 CORRIDOR AND SOUTH OF THE OHIO RIVER...WILL BE VERY LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. ESPECIALLY DANGEROUS LIGHTNING WILL ALSO ACCOMPANY ANY THUNDERSTORM...ALONG WITH BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AS A STORM SYSTEM TRACKS ACROSS THE TENNESSEE VALLEY. THE BEST CHANCE FOR STORMS WILL BE ACROSS SOUTH-CENTRAL KENTUCKY SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE NEEDED THIS AFTERNOON AND EVENING. 13
In the hours before
Local storm report, Mar 23, 2:28 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
228 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 2 E ORLEANS 38.66N 86.42W
03/23/2011 E0.50 INCH ORANGE IN LAW ENFORCEMENT
&&
EVENT NUMBER LMK1100203
SZAPPANOSLocal storm report, Mar 23, 2:30 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL DEPUTY 38.80N 85.65W
03/23/2011 E0.50 INCH JEFFERSON IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1100204
SZAPPANOSSpecial weather statement, Mar 23, 2:33 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
233 PM EDT WED MAR 23 2011
INZ076-083-084-231900-
CRAWFORD-DUBOIS-ORANGE-
233 PM EDT WED MAR 23 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...PENNY SIZE HAIL...
AND GUSTY WINDS...
AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF JASPER...AND MOVING EAST AT
60 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...PENNY SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ENGLISH...
ECKERTY AND WICKLIFFE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3840 8688 3844 8633 3827 8633 3826 8659
3826 8668 3825 8669 3824 8684
TIME...MOT...LOC 1833Z 266DEG 54KT 3832 8674
JSDLocal storm report, Mar 23, 2:40 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL SALEM 38.60N 86.10W
03/23/2011 E0.70 INCH WASHINGTON IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1100205
SZAPPANOSSpecial weather statement, Mar 23, 2:45 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT WED MAR 23 2011
KYZ039-045-046-231915-
ANDERSON-NELSON-WASHINGTON-
245 PM EDT WED MAR 23 2011
...STRONG THUNDERSTORM WITH UP TO HALF INCH HAIL...AND 40 MPH
WINDS...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BARDSTOWN...AND MOVING EAST AT 45 MPH.
PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BARDSTOWN...
MOORESVILLE AND MAUD...
POLIN AND HARDESTY...
WILLISBURG AND PULLIAM...
SHARPSVILLE AND CARDWELL...
THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 21
AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE
UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3768 8539 3769 8539 3771 8541 3772 8541
3767 8546 3767 8547 3784 8552 3799 8505
3778 8502 3776 8503
TIME...MOT...LOC 1843Z 255DEG 41KT 3778 8537
04Local storm report, Mar 23, 2:46 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
246 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 3 E SALEM 38.60N 86.04W
03/23/2011 E0.70 INCH WASHINGTON IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1100206
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 1:56 PM EDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 34 min |
| Mar 23, 2:20 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 25 min |
| Mar 23, 2:29 PM EDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 29 min |
| Mar 23, 2:33 PM EDT | Special Weather Statement | LMK | Crawford | 27 min |
| Mar 23, 2:43 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott | 32 min |
| Mar 23, 3:15 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Jefferson | 23 min |
| Mar 23, 3:17 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison | 28 min |
| Mar 23, 2:14 PM EDT | Special Weather Statement | LMK | Nelson | 31 min |
| Mar 23, 2:45 PM EDT | Special Weather Statement | LMK | Nelson, Washington | 30 min |
| Mar 23, 3:18 PM EDT | Special Weather Statement | LMK | Breckinridge, Bullitt, Spencer | 27 min |
| Mar 23, 3:22 PM EDT | Special Weather Statement | LMK | Jessamine, Mercer | 23 min |
| Mar 23, 3:35 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 25 min |
| Mar 23, 3:36 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Jessamine, Madison, Mercer, Woodford | 24 min |
| Mar 23, 3:40 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 20 min |
| Mar 23, 3:41 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 34 min |
| Mar 23, 3:52 PM EDT | Special Weather Statement | LMK | Anderson, Nelson, Woodford | 38 min |
| Mar 23, 4:02 PM EDT | Special Weather Statement | LMK | Clark | 13 min |
| Mar 23, 4:08 PM EDT | Special Weather Statement | LMK | Edmonson, Hart | 22 min |
| Mar 23, 4:21 PM EDT | Special Weather Statement | LMK | Edmonson | 24 min |
| Mar 23, 4:25 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Boyle, Marion, Mercer, Nelson, Washington | 35 min |
| Mar 23, 4:29 PM EDT | Special Weather Statement | LMK | Franklin, Shelby | 31 min |
| Mar 23, 4:31 PM EDT | Special Weather Statement | LMK | Clark, Jessamine | 29 min |
| Mar 23, 4:36 PM EDT | Special Weather Statement | LMK | Green, Taylor | 24 min |
| Mar 23, 4:43 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Madison, Mercer, Woodford | 27 min |
| Mar 23, 4:43 PM EDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 30 min |
| Mar 23, 4:46 PM EDT | Special Weather Statement | LMK | Franklin, Harrison, Scott | 44 min |
| Mar 23, 4:59 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Marion, Mercer, Washington | 31 min |
| Mar 23, 5:03 PM EDT | Special Weather Statement | LMK | Larue | 27 min |
| Mar 23, 5:07 PM EDT | Special Weather Statement | LMK | Warren | 23 min |
| Mar 23, 5:10 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey | 35 min |
| Mar 23, 5:11 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln, Marion | 26 min |
| Mar 23, 5:12 PM EDT | Special Weather Statement | LMK | Adair, Green | 48 min |
| Mar 23, 5:18 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 27 min |
| Mar 23, 5:37 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 10 min |
| Mar 23, 5:39 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 36 min |
| Mar 23, 5:40 PM EDT | Special Weather Statement | LMK | Barren | 50 min |
| Mar 23, 5:43 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Green, Russell | 32 min |
| Mar 23, 6:01 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 29 min |
| Mar 23, 6:14 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 15 min |
| Mar 23, 6:26 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe, Monroe | 34 min |
| Mar 23, 6:30 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Monroe | 15 min |
| Mar 23, 6:45 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Monroe, Russell | 37 min |
| Mar 23, 7:11 PM EDT | Special Weather Statement | LMK | Grayson, Ohio | 34 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.